North Dakota, 2001

Hail in North Dakota, June 11, 2001

June 11, 2001 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 11, 12:00 AM CST, 7 hours 55 minutes earlier.

Area forecast discussion, Jun 11, 12:00 AM CST, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
100 AM CDT MON JUN 11 2001

CURRENT CONVECTIVE COMPLEX IS PROGGED OUT OF OUR FORECAST AREA THIS
MORNING...FOLLOWED BY A MUCH DRIER LOW LEVEL WESTERLY FLOW. I LOOK
FOR SOME CU IN THE MOIST WAKE OF THE CONVECTION...THEN SKIES WILL GO
MOSTLY CLEAR BY AFTERNOON. TONIGHT SHOULD BE QUIET AS WE REMAIN IN
THE DRY MODIFIED PACIFIC AIR. ON TUESDAY AN APPROACHING STRONG MID
LEVEL TROUGH STARTS THE SURFACE FLOW BACKING WITH THE DEVELOPMENT OF
A LEE SIDE TROUGH. THIS IN TURN BRINGS A STRONG RETURN OF LOW LEVEL
MOISTURE TO THE WESTERN PLAINS. BY LATE TUESDAY AFTERNOON CONVECTIVE
ACTIVITY SHOULD BE IN FULL FLOWER ACROSS THE NORTHERN
PLAINS...PERSISTING THROUGH WEDNESDAY. FORTUNATELY IT LOOKS LIKE THE
MAIN THREAT FOR SEVERE WEATHER WILL REMAIN WELL SOUTH OF THE
STATE...NEAR THE VICINITY OF THE WARM FRONT.

.BIS...NONE.
RSL

In the hours before

Special weather statement, Jun 11, 3:45 AM CST, 4 hours 10 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111430-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
445 AM CDT MON JUN 11 2001

...THERE IS A RISK OF SEVERE THUNDERSTORMS IN CENTRAL NORTH DAKOTA
THIS MORNING...

.FORECAST...THUNDERSTORMS WILL MOVE THROUGH CENTRAL NORTH DAKOTA
THIS MORNING. A FEW STORMS MAY BE SEVERE. CONDITIONS WILL IMPROVE BY
NOON AS SURFACE WINDS TURN NORTHWEST BRINGING DRIER AIR AND SUNNY
SKIES.

.DISCUSSION...THE WARM FRONT WHICH BECAME ESTABLISHED EAST-WEST OVER
THE DAKOTAS TWO DAYS AGO WILL MOVE EAST AS A LOW PRESSURE SYSTEM
MOVES ACROSS THE DAKOTAS.  COOLER TEMPERATURES CAN BE EXPECTED TODAY
THROUGH MID WEEK AS HIGH PRESSURE MOVES INTO THE AREA AND THE UPPER
LEVEL RIDGE SHIFTS EAST OF THE STATE.

SKYWARN SEVERE WEATHER SPOTTERS MAY BE NEEDED IN FOR CENTRAL NORTH
DAKOTA THIS MORNING. THIS PRODUCT IS FOR PLANNING PURPOSES ONLY.

TSW
Special weather statement, Jun 11, 3:45 AM CST, 4 hours 10 minutes before
NDZ001-009-017-111035-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
445 AM CDT (345 AM MDT) MON JUN 11 2001

AT 440 AM CDT (340 AM MDT) RADAR IN WILLISTON INDICATED MOSTLY
LIGHT TO MODERATE RAINSHOWERS EXTENDING NORTHEAST TO SOUTHWEST FROM
EASTERN DIVIDE COUNTY TO RICHLAND COUNTY IN EASTERN MONTANA. THERE
IS A HEAVY RAINSHOWER LOCATED IN SOUTHEASTERN DIVIDE AND
NORTHEASTERN WILLIAMS COUNTIES. THIS HEAVY SHOWER SHOULD MOVE OUT
OF THESE COUNTIES WITHIN THE NEXT 10 MINUTES. MORE RAINSHOWERS AND
POSSIBLY A THUNDERSTORM ARE EXPECTED THROUGH MID MORNING WITH
IMPROVING CONDITIONS LATER IN THE DAY.

RV

The radar

The Fargo/Grand Forks radar (KMVX), 134 km away, was scanning. The volume nearest the first event began at 13:56 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stutsman

When
June 11, 7:55 AM CST
Where
Stutsman County, Eldridge
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
46.900, -98.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246311.